Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Deeblers

Accutane (Amnesteem) Questions

Just started Amnesteem (two 40 mg pills per day) last week. I have moderate acne. I had a few questions after browsing the site/forum.

Is it acceptable to use BP at all while on Accutane?

What antibiotics has anyone been prescribed to help with the IB? What worked? What didn't?

Does anyone have any horror stories regarding bone problems, similar to Dan's? Anyone had trouble with physical activity such as weight lifting while on Accutane? Would it be a good idea to take a daily calcium supplement while on the Accutane?

Does anyone have psoriasis, and if so, how has that been affected by Accutane?

Do you limit alcohol consumption while on Accutane? I tend to go out and drink about once a week and am hoping this is acceptable.

Also, I am anxious to hear others stories who started out with mild to moderate acne. Things such as: How long did your initial breakouts last (I am experiencing mine now :( )? How long before you saw noticable improvement? Did the acne return after stopping the Accutane, and if so, after how long? And what age are you all? I have heard that acne tends to return quicker for those under 20. I am 22 so I am hoping this will do the job for good... or for a couple years at least.

Any and all responses are welcome. Thanks.

Share this post


Link to post
Share on other sites

Hi Deeblers! :)

Firstly, I personally wouldn't recommend using bp AT ALL, let alone when you're on Accutane. It will severely dry out your skin and 'tane already does that, so it's a big no-no!

I'm on Day 15 of 20mg/day and I'm having no problems with weight lifting; I do 3 weights sessions a week in the gym :)

The alcohol is another thing you should steer clear of. Accutane dries your entire body out, as well as putting a lot of strain on your liver. These are two side effects which do not mix well with alcohol, because alcohol also dehydrates you and puts a big load on your liver. Especially considering that you're on 80mg/day, which is quite a high dose, so if I were you I'd probably avoid it :)

Personally I'm finding the dehydration thing to be the biggest side effect; if I don't drink 2-3 glasses of water every hour, I get a mild dehydration headache.

Hope this (somewhat) helps to answer your questions. Take care! :)

Share this post


Link to post
Share on other sites

Hi Deeblers! :)

Firstly, I personally wouldn't recommend using bp AT ALL, let alone when you're on Accutane. It will severely dry out your skin and 'tane already does that, so it's a big no-no!

I'm on Day 15 of 20mg/day and I'm having no problems with weight lifting; I do 3 weights sessions a week in the gym :)

The alcohol is another thing you should steer clear of. Accutane dries your entire body out, as well as putting a lot of strain on your liver. These are two side effects which do not mix well with alcohol, because alcohol also dehydrates you and puts a big load on your liver. Especially considering that you're on 80mg/day, which is quite a high dose, so if I were you I'd probably avoid it :)

Personally I'm finding the dehydration thing to be the biggest side effect; if I don't drink 2-3 glasses of water every hour, I get a mild dehydration headache.

Hope this (somewhat) helps to answer your questions. Take care! :)

I'm afraid not drinking at all won't be a reasonable option for me. I'm 22 and in a college town with college friends... no alcohol for 5 months just isn't going to work. I am going to try to keep it to once a week and see if there are any problems.

Is your acne pretty mild or what is the reason for only 20mg/day?

Thanks for your response.

Share this post


Link to post
Share on other sites

There was a published study about a month ago that low dose accutane (about 10 mg per day) is just as effective as the higher doses currently being done today. You can talk with you derm for lowering the dosage to avoid nasty IB. Also, alcohol consumption while on accutane will leave a big strain on your liver. I would trade a healthy liver anytime for 5 months without alcohol!

Here's the article Low-dose isotretinoin

Share this post


Link to post
Share on other sites

I am taking 80-mg daily for one month. And I dont recommend you drinking alcohol while you are on accutane because may cause damages on the liver. You may feel little aches on your body but its normal. Dont surprise if one the second week you acne gets worse, thats normal. This drug cleans you oil glands and pores and bring to the surface all that dirt. If gets too bad, go to your dermatologist to get injection for the cysts you may get. Injection of cortisone may relieve you acne in couple days. You may have your face clean on one month o more, depends on your skin, the medicine reacts differently on all skins. In my case the face is almost clean in less one month, but I had near 14 cyst until I got injected. I dont have no more acne just 2 small cysts but is almost clean. For some people my takes two months. Try to have your lips and your face lubricated. Good luck. If you have any question feel free to contact me. Omar

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×